Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 90, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Sep 22, 2009, 5:54 PM EDT for Dooly County, Georgia. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2009, 5:54 PM EDT (21:54 UTC)
- Expired
- Sep 23, 2009, 11:52 AM EDT
- In force
- 18 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Moderate
County Dooly County, GA
The radar
The Robins AFB radar (KJGX), 71 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turkey Creek near Byromville (BVLG1). The gauge peaked at 12.23 ft at Sep 22, 2009, 3:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02349900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 222154 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 554 PM EDT TUE SEP 22 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY && GAC093-231154- /O.NEW.KFFC.FL.W.0090.090922T2154Z-000000T0000Z/ /BVLG1.2.ER.090922T1454Z.090922T1930Z.000000T0000Z.NO/ 554 PM EDT TUE SEP 22 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE TURKEY CREEK NEAR BYROMVILLE. * UNTIL FURTHER NOTICE. * AT 5 PM TUESDAY THE STAGE WAS 12.0 FEET...AND FALLING. * FLOOD STAGE IS 10.0 FEET. THE CREEK IS FORECAST TO CONTINUE TO FALL. $$
2 follow-up statements
000 WGUS82 KFFC 230321 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1121 PM EDT TUE SEP 22 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... FLINT RIVER NEAR LOVEJOY AFFECTING CLAYTON...FAYETTE AND SPALDING COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY OTHER POINTS ALONG THE FLINT RIVER MAY EXPERIENCE RISES DURING THE NEXT FEW DAYS...BUT ARE NOT CURRENTLY FORECAST TO REACH FLOOD STAGE. && GAC063-113-255-230351- /O.CAN.KFFC.FL.W.0089.000000T0000Z-090923T1236Z/ /LOVG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1121 PM EDT TUE SEP 22 2009 THE FLOOD WARNING IS CANCELLED FOR THE FLINT RIVER NEAR LOVEJOY * AT 11 PM TUESDAY..THE STAGE WAS 10.9 FEET...AND FALLING * FLOOD STAGE IS 12.0 FEET. * THE RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE UNTIL FURTHER NOTICE. $$ GAC093-231720- /O.CON.KFFC.FL.W.0090.000000T0000Z-000000T0000Z/ /BVLG1.2.ER.090922T1454Z.090922T1930Z.000000T0000Z.NO/ 1121 PM EDT TUE SEP 22 2009 THE FLOOD WARNING CONTINUES FOR THE TURKEY CREEK NEAR BYROMVILLE * UNTIL FURTHER NOTICE. * AT 10 PM TUESDAY THE STAGE WAS 11.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO CONTINUE INTO WEDNESDAY MORNING. * FLOOD STAGE IS 10.0 FEET. $$
000 WGUS82 KFFC 231553 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1152 AM EDT WED SEP 23 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY && GAC093-231652- /O.CAN.KFFC.FL.W.0090.000000T0000Z-090923T1552Z/ /BVLG1.2.ER.090922T1454Z.090922T1930Z.090923T0940Z.NO/ 1152 AM EDT WED SEP 23 2009 THE FLOOD WARNING IS CANCELLED FOR THE TURKEY CREEK NEAR BYROMVILLE. * AT 1145 AM WEDNESDAY THE STAGE WAS 9.2 FEET...AND FALLING. * FLOOD STAGE IS 10.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 22, 3:31 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Sep 22, 3:31 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 331 PM EDT TUE SEP 22 2009 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... CURRENT SATELLITE LOOP SHOWS THE LOW AND MID LEVEL CLOUDS CLEARING OUT WITH SOME AFTERNOON CU TRYING TO DEVELOP ACROSS THE AREA. THERE IS STILL A LOT OF LOW LEVEL MOISTURE BUT DRIER AIR IS TRYING TO FILTER INTO THE AREA FROM THE EAST. THERE IS A LARGE HIGH PRESSURE RIDGE CENTERED JUST OFF THE MID ATLANTIC COAST WHICH IS WEDGED DOWN THE EASTERN SEABOARD PUTTING NORTH AND CENTRAL GEORGIA IN DRIER EASTERLY FLOW. THERE ARE STILL A FEW SHOWERS ACROSS EXTREME NORTH GEORGIA BUT THEY ARE DISSIPATING SLOWLY AS THEY MOVE INTO A DRIER MORE STABLE AIRMASS. JUST LOOKING AT THE RADAR LOOP IT APPEARS THE WEDGE HAS MADE ITS WAY INTO CENTRAL AL AS SHOWN BY THE RING OF SHRA/TSRA EXTENDING FROM THE FL PANHANDLE TO NORTHERN AL. IT LOOKS LIKE THIS WEDGE WILL SLOWLY WEAKEN THROUGH WED AFTERNOON BUT LIGHT EAST TO SOUTHEASTERLY FLOW SHOULD CONTINUE ACROSS THE STATE THROUGH THE SHORT TERM. THIS EASTERLY FLOW WILL HELP TO KEEP MAIN AREA OF MOISTURE AND DYNAMICS NORTH AND WEST OF THE AREA THROUGH THE END OF THE WEEK. THERE WILL STILL BE ENOUGH MOISTURE AROUND TO SPARK SOME ISOLATED TO SCATTERED CONVECTIVE DEVELOPMENT EACH DAY BUT IT WILL BE MUCH LESS THAN WE HAVE SEEN OVER THE PAST FEW DAYS. WITH THE MAIN AREA OF MOISTURE STAYING NORTH OF THE STATE THIS WILL ALLOW FLOODED AREAS SOME TIME TO DRAIN BEFORE OUR NEXT CHANCE OF REAL PRECIPITATION THIS WEEKEND. TEMPS SHOULD BE AT OR SLIGHTLY ABOVE SEASONAL NORMS THROUGH THE SHORT TERM. .LONG TERM /FRIDAY THROUGH TUESDAY/... WEAK EAST TO SOUTHEASTERLY FLOW CONTINUES THROUGH THE END OF THE WEEK BEFORE NEXT MAJOR CHANCE OF PRECIPITATION OCCURS SAT. ON WED MORNING A WEAK LOW CENTER BEGINS TO DEVELOP OVER THE CENTRAL PLAINS. THIS LOW CENTER BEGINS TO STRENGTHEN AND EVENTUALLY MAKES ITS WAY INTO THE GREAT LAKES REGION BY 12Z SAT. ITS ASSOCIATED COLD FRONT SWEEPS ACROSS THE MISSISSIPPI VALLEY FRI NIGHT AND BEGINS PUSHING INTO GA SAT MORNING/AFTERNOON. THIS FRONT IS EXPECTED TO SWEEP THROUGH GA BY SUN MORNING BRINGING IN MUCH DRIER/COOLER FALL LIKE WEATHER FOR THE BEGINNING OF NEXT WEEK. AT THE SAME TIME A RATHER LARGE HIGH PRESSURE RIDGE BECOMES CENTERED OVER THE MID ATLANTIC STATES AND WEDGES ITS WAY DOWN THE EASTERN SEABOARD THROUGH SAT MORNING. THIS RIDGE MAY ACT AS A BLOCKING MECHANISM AND SLOW DOWN THE OVER ALL PROGRESS OF THIS FRONTAL PASSAGE. THE LOW PRESSURE CENTER LOOKS LIKE IT WILL BE STRONG ENOUGH TO CONTINUE MOVING EST AND PUSH THIS HIGH PRESSURE CENTER OUT TO SEA...BUT THE GFS IS NOTORIOUS FOR MOVING RIDGES EAST TO FAST. THIS WILL NEED TO BE WATCHED CAREFULLY OVER THE NEXT FEW DAYS TO TRY AND PINPOINT THE TIMING OF THE FRONTAL PASSAGE. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 67 84 66 88 68 / 20 40 20 20 20 ATLANTA 67 83 70 85 72 / 20 30 20 20 20 BLAIRSVILLE 65 80 62 82 65 / 30 30 20 30 20 CARTERSVILLE 65 85 67 86 65 / 20 30 20 30 20 COLUMBUS 71 87 70 89 70 / 20 20 20 20 10 GAINESVILLE 67 81 67 84 68 / 20 30 20 30 20 MACON 70 87 69 88 68 / 10 40 20 20 10 ROME 69 86 68 88 70 / 30 30 20 30 20 PEACHTREE CITY 67 84 66 86 65 / 20 30 20 20 10 VIDALIA 70 86 68 89 68 / 10 40 20 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL... CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE... CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...DAWSON... DEKALB...DOOLY...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JONES...LAMAR...LUMPKIN...MACON... MADISON...MARION...MERIWETHER...MONROE...MORGAN...MURRAY... MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE... PAULDING...PEACH...PICKENS...PIKE...POLK...PULASKI...PUTNAM... ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER... TALBOT...TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION... UPSON...WALKER...WALTON...WARREN...WASHINGTON...WEBSTER... WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON. && 01
Hazardous weather outlook, Sep 22, 2:11 PM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 211 PM EDT TUE SEP 22 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-230945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 211 PM EDT TUE SEP 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL POSSIBLE. .SYNOPSIS... A HIGH PRESSURE SYSTEM OVER THE NORTHEASTERN UNITED STATES AND ATLANTIC CONTINUES TO PUMP MOISTURE INTO THE SOUTHEAST. A SERIES OF UPPER LEVEL WEATHER DISTURBANCES...ALONG WITH SOUTHEASTERLY UPSLOPE FLOW WILL ENHANCE RAINFALL ACROSS THE LOCAL AREA TODAY. .PRIMARY HAZARDS... HEAVY RAINFALL AND FLOODING WILL BE THE MAIN HAZARDS...ESPECIALLY ACROSS NORTH GEORGIA. OCCASIONAL LIGHTNING AND GUSTY WINDS WILL ALSO BE POSSIBLE WITH SOME OF THE STRONGER STORMS. .DISCUSSION... THE ATMOSPHERE REMAINS VERY MOIST WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES. SOILS ARE VERY SATURATED AFTER SEVERAL DAYS OF WIDESPREAD RAINFALL. ANY ADDITIONAL HEAVY RAIN WILL AGGRAVATE FLOODING THAT IS ALREADY OCCURRING ALONG MANY CREEKS...STREAMS...RIVERS AND OTHER LOW LYING AREAS. A FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HEAVY RAIN AND FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Sep 22, 3:07 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
307 PM EDT TUE SEP 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD 5 W DOUGLASVILLE 33.75N 84.83W
09/21/2009 DOUGLAS GA BROADCAST MEDIA
*** 1 FATAL *** FATALITY OCCURRED ALONG NORTH HELTON
ROAD. TIME ESTIMATED.
0330 AM FLASH FLOOD SMYRNA 33.87N 84.52W
09/21/2009 COBB GA EMERGENCY MNGR
100 ROADS CLOSED. RESCUE OPERATIONS HAVE BEEN ONGOING
SINCE 3 AM.
0400 AM FLASH FLOOD 7 E CARROLLTON 33.58N 84.95W
09/21/2009 CARROLL GA EMERGENCY MNGR
3 YEAR OLD MISSING ALONG SNAKE CREEK AT HORSLEY MILL
ROAD. 56 ROADS CLOSED, INCLUDING 2 STATE ROADS. COUNTY
AND CITY SCHOOLS DISMISSED.
0508 AM FLASH FLOOD LILBURN 33.89N 84.14W
09/21/2009 GWINNETT GA EMERGENCY MNGR
*** 1 FATAL *** FEMALE DRIVER SWEPT AWAY ON DESIRE DRIVE.
0700 AM FLASH FLOOD 3 S CANDLER 34.16N 83.77W
09/21/2009 JACKSON GA COUNTY OFFICIAL
HIGH WATER ALONG WALNUT CREEK WASHED OUT THE BRIDGE ON
COOPER BRIDGE ROAD. TIME ESTIMATED.
0900 AM FLOOD TRION 34.54N 85.31W
09/21/2009 CHATTOOGA GA EMERGENCY MNGR
*** 1 FATAL *** JEEP WAS IN MIDDLE OF A FIELD THAT WAS
COVERED IN WATER. TWO TEENAGE BOYS THOUGHT THERE WAS A
PERSON IN THE JEEP AND WENT TO RESCUE THE ALLEGED PERSON.
TEENAGERS WERE SWEPT AWAY IN THE WATER. ONE WAS RESCUED
WITH NO INJURIES. THE OTHER TEENAGER DIED AND THE BODY
WAS FOUND A DAY LATER...SEP 22. TIME OF EVENT WAS
ESTIMATED.
1100 AM FLOOD DALTON 34.77N 84.98W
09/21/2009 WHITFIELD GA LAW ENFORCEMENT
SEVERAL ROADS CLOSED INCLUDING WILLOWDALE AT CHATTANOOGA
ROAD IN DALTON. OLD DIXIE ROAD NEAR SOUTH DALTON BY-PASS.
REED ROAD AT RAUSCHENBURG ROAD. COUNTY SCHOOLS HAVE BEEN
DISMISSED.
1230 PM FLASH FLOOD CANTON 34.25N 84.49W
09/21/2009 CHEROKEE GA EMERGENCY MNGR
EMA REPORTS MULTIPLE RESCUES AND MULTIPLE ROAD CLOSURES.
0130 PM FLASH FLOOD 7 ENE CARROLLTON 33.62N 84.96W
09/21/2009 CARROLL GA NEWSPAPER
*** 1 FATAL *** 2-YEAR OLD BOY WAS FOUND DEAD AFTER A
MOBILE HOME WAS SWEPT INTO SNAKE CREEK.
0230 PM FLOOD TATE 34.42N 84.38W
09/21/2009 PICKENS GA COUNTY OFFICIAL
OLD MILL WHITE ROAD CLOSED DUE TO FLOODING...MANY
RESIDENTS ARE EVACUATING.
0230 PM FLOOD 6 NNW POWDER SPRINGS 33.95N 84.72W
09/21/2009 PAULDING GA PUBLIC
ALLATOONA CREEK IS OVER A BRIDGE AT MARS HILL RD.
0400 PM FLASH FLOOD 8 SW DOUGLASVILLE 33.66N 84.84W
09/21/2009 DOUGLAS GA NEWSPAPER
*** 1 FATAL *** 29-YEAR OLD MALE FOUND DEAD ON BANKS MILL
RD AFTER HIS VEHICLE WAS SWEPT AWAY BY FLOOD WATERS.
0420 PM FLOOD 5 NW PALMETTO 33.58N 84.72W
09/21/2009 FULTON GA COUNTY OFFICIAL
COCHRAN MILL RD AND CASCADE-PALMETTO RD CLOSED DUE TO
HIGH WATER.
0500 PM FLASH FLOOD 3 NE FAIRPLAY 33.65N 84.82W
09/21/2009 DOUGLAS GA BROADCAST MEDIA
*** 1 FATAL *** ANOTHER FEMALE FOUND DEAD IN THE BANKS
MILL RD AREA AFTER BEING SWEPT AWAY BY FLOOD WATERS.
0500 PM FLOOD ATLANTA 33.76N 84.42W
09/21/2009 FULTON GA BROADCAST MEDIA
INTERSTATE 75/85 - DOWNTOWN CONNECTOR CLOSED DUE TO
FLOODING.
0500 PM FLASH FLOOD 1 WSW FAIRPLAY 33.62N 84.88W
09/21/2009 DOUGLAS GA BROADCAST MEDIA
*** 1 FATAL *** ONE FEMALE FOUND DEAD IN A VEHICLE THAT
WAS SWEPT INTO BILLY CREEK BY FLOOD WATERS.
0500 PM FLASH FLOOD ROME 34.26N 85.19W
09/21/2009 FLOYD GA NEWSPAPER
*** 1 INJ *** ONE MALE WAS INJURED WHEN HE WAS SUCKED
THROUGH A DRAIN PIPE BY FLOOD WATERS.
0500 PM FLOOD TRION 34.55N 85.31W
09/21/2009 CHATTOOGA GA COUNTY OFFICIAL
WATER FROM THE CHATTOOGA RIVER IS OVERFLOWING A
LEVY...FLOODING THE CITY OF TRION.
0500 PM FLOOD WOODSTOCK 34.10N 84.51W
09/21/2009 CHEROKEE GA BROADCAST MEDIA
INTERSTATE 575 CLOSED AT HWY 92 DUE TO FLOODING.
0553 PM FLOOD 5 N STOCKBRIDGE 33.62N 84.24W
09/21/2009 HENRY GA COUNTY OFFICIAL
SEVERAL FAMILIES TRAPPED IN MOBILE HOMES DUE TO FLOODING
IN NORTHERN PORTION OF COUNTY. RESCUE ATTEMPTS ARE
UNDERWAY.
0600 PM FLOOD LAWRENCEVILLE 33.95N 83.99W
09/21/2009 GWINNETT GA COUNTY OFFICIAL
30 ROADS CLOSED DUE TO FLOODING THROUGHOUT THE COUNTY.
MULTIPLE HOMES ARE ALSO FLOODED.
0700 PM FLOOD 5 N CONYERS 33.74N 84.01W
09/21/2009 ROCKDALE GA COUNTY OFFICIAL
2 SUBDIVISIONS HAVE BEEN EVACUATED DUE TO FLOODING...A
THIRD EVACUATION IS PENDING. 15-18 ROADS HAVE BEEN CLOSED
DUE TO FLOODING...MAINLY IN THE NORTHERN PORTION OF THE
COUNTY.
0753 PM FLASH FLOOD GREENSBORO 33.57N 83.18W
09/21/2009 GREENE GA COUNTY OFFICIAL
MINOR FLOODING OCCURING ALONG ONE ROAD. ONE BUILDING ALSO
FLOODED.
0808 PM FLASH FLOOD DANIELSVILLE 34.12N 83.22W
09/21/2009 MADISON GA COUNTY OFFICIAL
ONE ROAD CLOSED DUE TO FLOODING.
0900 PM FLASH FLOOD ATHENS 33.96N 83.39W
09/21/2009 CLARKE GA COUNTY OFFICIAL
MINOR FLOODING REPORTED ON BEAVER DAM CREEK.
0900 PM FLOOD LA FAYETTE 34.71N 85.28W
09/21/2009 WALKER GA COUNTY OFFICIAL
15 TO 20 ROADS CLOSED DUE TO FLOODING. AN UNKNOWN NUMBER
OF HOMES ARE ALSO FLOODED.
0915 PM FLOOD 5 SW HIRAM 33.81N 84.84W
09/21/2009 PAULDING GA NEWSPAPER
DAM ON CARRINGTON POINT OFF BAKERS BRIDGE RD HAS
PARTIALLY OVERFLOWED.
0915 PM FLASH FLOOD 6 SW HIRAM 33.80N 84.85W
09/21/2009 PAULDING GA NEWSPAPER
DAM FAILED ON DENTON RD...WASHING OUT A PORTION OF THE
ROAD.
1049 PM FLASH FLOOD 2 WSW WARNER ROBINS 32.60N 83.66W
09/21/2009 HOUSTON GA PUBLIC
PUBLIC REPORTED 4 FEET OF WATER COVERING A ROAD NEAR
WRIGHTS MILL.
1058 PM FLASH FLOOD 1 WSW WARNER ROBINS 32.61N 83.65W
09/21/2009 HOUSTON GA PUBLIC
PUBLIC REPORTED A BRIDGE SUBMERGED IN WATER ON NELSON RD.
LARGE DEBRIS WAS REPORTED FLOATING IN THE WATER.
1110 PM FLOOD 7 E DOUGLASVILLE 33.75N 84.62W
09/21/2009 DOUGLAS GA NEWSPAPER
SWEETWATER CREEK HAS CRESTED THE BRIDGE ON INTERSTATE 20.
THE BRIDGE HAS BEEN CLOSED.
1131 PM FLOOD 4 NW ATLANTA 33.80N 84.47W
09/21/2009 FULTON GA NEWSPAPER
CHATTAHOOCHEE RIVER IS REPORTEDLY CRESTING THE BRIDGE ON
INTERSTATE 285 NEAR HOLLOWELL PARKWAY. THE BRIDGE HAS
BEEN CLOSED.
&&
JLFThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 8:40 PM EDT | Flash Flood Warning | FFC | Baldwin, Greene, Hancock, Jasper, Jones, Morgan and 5 more | 6 hr |
| Sep 21, 9:07 PM EDT | Areal Flood Warning | FFC | Carroll, Cherokee, Cobb, Coweta, DeKalb, Douglas and 6 more | 18 hr |
| Sep 21, 9:48 PM EDT | Areal Flood Warning | FFC | Catoosa, Chattooga, Dade, Murray, Walker, Whitfield | 12 hr |
| Sep 21, 10:11 PM EDT | Flash Flood Warning | FFC | Bibb, Houston, Peach, Twiggs | 6 hr |
| Sep 21, 10:34 PM EDT | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 18 hr |
| Sep 21, 11:32 PM EDT | Flash Flood Warning | FFC | Dooly, Houston, Macon, Peach | 5 hr |
| Sep 21, 11:56 PM EDT | River Flood Warning | FFC | Bartow, Floyd | 11 hr |
| Sep 22, 7:04 AM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 40 hr |
| Sep 22, 7:04 AM EDT | River Flood Warning | FFC | Newton, Rockdale | 51 hr |
| Sep 22, 7:04 AM EDT | River Flood Warning | FFC | Whitfield | 51 hr |
| Sep 22, 7:04 AM EDT | River Flood Warning | FFC | Putnam | 8 hr |
| Sep 22, 9:26 AM EDT | River Flood Warning | FFC | Murray, Whitfield | 15 hr |
| Sep 22, 9:26 AM EDT | River Flood Warning | FFC | Barrow, Jackson | 14 hr |
| Sep 22, 9:43 AM EDT | Areal Flood Warning | FFC | Catoosa, Chattooga, Dade, Murray, Walker, Whitfield | 24 hr |
| Sep 22, 12:05 PM EDT | Areal Flood Warning | FFC | Dooly | 6 hr |
| Sep 22, 1:52 PM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 9 hr |
| Sep 22, 2:29 PM EDT | Areal Flood Warning | FFC | Carroll, Cherokee, Cobb, Coweta, DeKalb, Douglas and 6 more | 18 hr |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.